Alert archive / Georgia / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 220, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 29, 2019, 4:12 PM EDT for Dooly County, Pulaski County, Wilcox County, Georgia. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2019, 4:12 PM EDT (20:12 UTC)
- Expired
- Jun 29, 2019, 5:00 PM EDT
- In force
- 48 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Dooly County, GA, Pulaski County, GA, Wilcox County, GA
The radar
The Robins AFB radar (KJGX), 62 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.2 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 793 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 886 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
523 WUUS52 KFFC 292012 SVRFFC GAC093-235-315-292100- /O.NEW.KFFC.SV.W.0220.190629T2012Z-190629T2100Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Peachtree City GA 412 PM EDT Sat Jun 29 2019 The National Weather Service in Peachtree City has issued a * Severe Thunderstorm Warning for... Southwestern Pulaski County in central Georgia... Northwestern Wilcox County in central Georgia... Southeastern Dooly County in central Georgia... * Until 500 PM EDT. * At 412 PM EDT, a severe thunderstorm was located over Tippettville, or 13 miles southwest of Hawkinsville, moving west at 5 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Pineview, Wallace, Mock Springs, Pleasant View and Tippettville. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. If you see wind damage...hail or flooding...wait until the storm has passed...and then call the National Weather Service toll free at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA. && LAT...LON 3219 8347 3201 8357 3208 8371 3226 8361 TIME...MOT...LOC 2012Z 096DEG 4KT 3211 8357 HAIL...0.75IN WIND...60MPH $$
1 follow-up statement
887
WWUS52 KFFC 292035
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
435 PM EDT Sat Jun 29 2019
GAC315-292045-
/O.CAN.KFFC.SV.W.0220.000000T0000Z-190629T2100Z/
Wilcox GA-
435 PM EDT Sat Jun 29 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WILCOX COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3212 8354 3213 8354 3212 8355 3216 8366
3226 8361 3219 8347 3214 8349 3212 8351
TIME...MOT...LOC 2035Z 188DEG 8KT 3219 8352
$$
GAC093-235-292100-
/O.CON.KFFC.SV.W.0220.000000T0000Z-190629T2100Z/
Pulaski GA-Dooly GA-
435 PM EDT Sat Jun 29 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SOUTHWESTERN PULASKI AND EAST CENTRAL DOOLY COUNTIES...
At 435 PM EDT, a severe thunderstorm was located over Wallace, or 7
miles southwest of Hawkinsville, moving north at 10 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Wallace, Mock Springs and Finleyson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3212 8354 3213 8354 3212 8355 3216 8366
3226 8361 3219 8347 3214 8349 3212 8351
TIME...MOT...LOC 2035Z 188DEG 8KT 3219 8352
HAIL...0.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 3:43 PM EDT, 29 minutes earlier.
Area forecast discussion, Jun 29, 3:43 PM EDT, 29 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 343 PM EDT Sat Jun 29 2019 .SHORT TERM /Tonight through Sunday Night/... Moist southerly flow will continue in the short term with diurnally driven showers and thunderstorms. The overall weather pattern is fairly weak which is typical for this time of year. This pattern will keep temps near climatological averages with highs in the upper 80s and low 90s and lows in the upper 60s and low 70s. PWATs will also continue to increase from about 1.6 inches this afternoon to 2.0 inches especially across central GA through Sunday. Convection will be diurnally driven in nature, with the highest chances focused across central Georgia where the deepest moisture is expected. All in all, did not make many changes to the current forecast but did increase to the PoPs this afternoon and Sunday afternoon. Still only expecting a few isolated severe storms each day as instability indices are weak to marginal at best. 01 .LONG TERM /Monday through Saturday/... Only minor adjustments to the long term. Still looks like minimal pops Monday and Tuesday as the upper ridge strengthens across the area. The ridge flattens somewhat for the remainder of the period with increasing moisture. So general chance pops look okay for much of the area through the period. 41 Previous LONG TERM /Sunday Night through Friday/... Upper ridging will dominate the first part of the work week and as the main moisture axis sags farther south, expecting only slight chance pops for isolated showers and storms on the outskirts of the CWA for Monday and Tuesday. The ridge looks to dampen/retrograde westward Wednesday through Friday, which will allow greater moisture return and some exposure to possible enhanced forcing with any impulses tracking along still fairly weak longwave energy from the west. Have general chance pops for scattered convection daily through the second half of the week. Unfortunately, it looks like we cannot guarantee a dry Independence day with 30-40 percent chance of showers and storms. Temps will be above climo norms thru period with most areas in the mid to upper 90s, and with some increased humidity the resultant heat indices could be flirting with Heat Advisory criteria in portions of the area (especially central Georgia) for Tuesday through Friday. Please monitor future updates if this is warranted. Baker && .AVIATION... 18Z Update... SHRA/TSRA developing across the area this afternoon and should continue through the evening hours. Ceilings are mainly VFR but seeing some MVFR ceilings in and around convective activity. Ceilings will get back into the VFR range over night and will see some more MVFR ceilings Sunday as another round of storms are expected. Winds are still out of the E to SE but seeing some variable gusty winds 15-25kt with the showers and thunderstorms. No impacts to VSBYs except in and around SHRA/TSRA activity. //ATL Confidence...18Z Update... Confidence medium to high on all elements. 01 && .PRELIMINARY POINT TEMPS/POPS... Athens 70 93 71 96 / 20 20 20 10 Atlanta 71 89 72 94 / 40 30 30 10 Blairsville 64 85 65 89 / 30 30 20 20 Cartersville 69 91 70 95 / 40 30 20 10 Columbus 72 91 74 96 / 70 40 30 20 Gainesville 70 90 71 93 / 20 20 20 10 Macon 70 92 73 97 / 60 40 30 10 Rome 69 91 70 95 / 40 30 20 20 Peachtree City 69 90 71 95 / 60 40 30 10 Vidalia 71 92 74 96 / 70 40 30 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...01 LONG TERM....41 AVIATION...01
Hazardous weather outlook, Jun 29, 3:52 PM EDT, 20 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 352 PM EDT Sat Jun 29 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-302000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 352 PM EDT Sat Jun 29 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms are possible today across portions of the area, with the greatest chance across central Georgia. Isolated strong to severe storms are possible with gusty winds, occasional lightning, hail, and heavy rain. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Scattered thunderstorms are possible across the area Sunday and Wednesday through Friday. Some strong storms are possible and isolated severe cannot be ruled out. While chances decrease for Monday and Tuesday, some isolated development is still possible. Heat indices could approach advisory level (near 105 degrees) across portions of the area, particularly central Georgia, Tuesday through Friday. Please monitor forecast updates if issuances are warranted. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Jun 29, 2:41 PM EDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
241 PM EDT Sat Jun 29 2019
GAZ067-069-079-080-291915-
Taylor GA-Upson GA-Meriwether GA-Talbot GA-
241 PM EDT Sat Jun 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TAYLOR...UPSON...
SOUTHEASTERN MERIWETHER AND NORTHEASTERN TALBOT COUNTIES UNTIL 315 PM
EDT...
At 241 PM EDT...a line of strong thunderstorms was along a line
extending from Pleasant Hill to near Big Lazer Creek Wma to near
Wesley Church...and moving north at 10 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Thomaston, Sunset Village, Lincoln Park, Atwater, Sprewell Bluff
State Park, Crest, Pleasant Hill, Sunnyside, Salem, Prattsburg,
Hannahs Mill, Big Lazer Creek Wma, Wesley Church and Carsonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3267 8440 3278 8454 3296 8457 3298 8452
3297 8452 3297 8451 3298 8450 3300 8446
3299 8439 3279 8417 3259 8424
TIME...MOT...LOC 1841Z 173DEG 9KT 3280 8449 3273 8441 3266 8429
WIND...50MPHSpecial weather statement, Jun 29, 2:46 PM EDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
246 PM EDT Sat Jun 29 2019
GAZ069>071-081-291915-
Lamar GA-Monroe GA-Upson GA-Crawford GA-
246 PM EDT Sat Jun 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAMAR...SOUTHWESTERN
MONROE...NORTHEASTERN UPSON AND NORTHWESTERN CRAWFORD COUNTIES UNTIL
315 PM EDT...
At 246 PM EDT...a strong thunderstorm was near Russellville, or 9
miles north of Roberta...moving west at 25 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Yatesville, Culloden, Russellville, Logtown and Musella.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3297 8419 3293 8392 3278 8396 3279 8423
TIME...MOT...LOC 1846Z 094DEG 21KT 3285 8402
WIND...50MPHSpecial weather statement, Jun 29, 3:08 PM EDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
308 PM EDT Sat Jun 29 2019
GAZ093>095-105-291945-
Macon GA-Peach GA-Dooly GA-Houston GA-
308 PM EDT Sat Jun 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MACON...SOUTHERN PEACH...
NORTHERN DOOLY AND SOUTHWESTERN HOUSTON COUNTIES UNTIL 345 PM EDT...
At 307 PM EDT...a strong thunderstorm was over Grove Park, or near
Perry...moving west at 5 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Perry, Unadilla, Marshallville, Saint Louis, Moss Oak, Meadowdale,
Elko, Grove Park, Henderson and Grovania.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3243 8365 3225 8369 3225 8399 3252 8393
TIME...MOT...LOC 1907Z 100DEG 6KT 3236 8376
WIND...50MPHSpecial weather statement, Jun 29, 3:19 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
319 PM EDT Sat Jun 29 2019
GAZ069>071-081-291945-
Lamar GA-Monroe GA-Upson GA-Crawford GA-
319 PM EDT Sat Jun 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LAMAR...SOUTHWESTERN
MONROE...EASTERN UPSON AND NORTHWESTERN CRAWFORD COUNTIES UNTIL 345
PM EDT...
At 319 PM EDT...a strong thunderstorm was near Redbone Crossroads, or
near Thomaston...moving north at 15 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Thomaston, Yatesville, Culloden, Lincoln Park, The Rock, Logtown,
Salem, Redbone Crossroads and Hannahs Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3296 8443 3297 8408 3277 8404 3273 8423
3274 8424 3273 8425
TIME...MOT...LOC 1919Z 163DEG 13KT 3282 8424
WIND...50MPHSpecial weather statement, Jun 29, 3:33 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
333 PM EDT Sat Jun 29 2019
GAZ041-292000-
Haralson GA-
333 PM EDT Sat Jun 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR HARALSON COUNTY UNTIL 400 PM
EDT...
At 333 PM EDT...a line of strong thunderstorms was along a line
extending from Buchanan to Abernathy...and moving north at 20 mph.
HAZARD...40 to 50 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Buchanan, Tallapoosa, Felton and Eubank Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3390 8538 3390 8504 3378 8514 3365 8532
3365 8534 3389 8539
TIME...MOT...LOC 1933Z 199DEG 16KT 3380 8519 3363 8542
WIND...50MPHSpecial weather statement, Jun 29, 3:48 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
348 PM EDT Sat Jun 29 2019
GAZ105-106-108-292015-
Crisp GA-Dooly GA-Wilcox GA-
348 PM EDT Sat Jun 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR CRISP...SOUTHEASTERN DOOLY AND
NORTHWESTERN WILCOX COUNTIES UNTIL 415 PM EDT...
At 348 PM EDT...a line of strong thunderstorms was along a line
extending from Pleasant View to East Crisp to near Arabi to Dakota to
near Sycamore...and moving northwest at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Cordele, Arabi, East Crisp, Pleasant View, Tippettville, Tremont,
Wenona, Pope City, Seville and Hatley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3189 8382 3200 8380 3209 8374 3216 8364
3214 8361 3212 8361 3212 8358 3206 8349
3190 8360 3180 8364 3180 8380
TIME...MOT...LOC 1948Z 141DEG 7KT 3205 8359 3195 8366 3187 8369 3176
8370 3167 8367
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 11:55 AM EDT | Special Weather Statement | FFC | Twiggs | 35 min |
| Jun 29, 12:13 PM EDT | Special Weather Statement | FFC | Troup | 32 min |
| Jun 29, 12:21 PM EDT | Severe Thunderstorm Warning | FFC | Troup | 39 min |
| Jun 29, 12:41 PM EDT | Special Weather Statement | FFC | Meriwether | 34 min |
| Jun 29, 12:48 PM EDT | Severe Thunderstorm Warning | FFC | Wilkinson | 42 min |
| Jun 29, 1:24 PM EDT | Special Weather Statement | FFC | Lamar, Meriwether, Pike, Troup | 36 min |
| Jun 29, 1:42 PM EDT | Special Weather Statement | FFC | Peach | 33 min |
| Jun 29, 1:48 PM EDT | Severe Thunderstorm Warning | FFC | Heard | 22 min |
| Jun 29, 1:52 PM EDT | Severe Thunderstorm Warning | FFC | Lamar, Pike, Upson | 29 min |
| Jun 29, 2:02 PM EDT | Special Weather Statement | FFC | Haralson | 28 min |
| Jun 29, 2:36 PM EDT | Special Weather Statement | FFC | Polk | 24 min |
| Jun 29, 2:41 PM EDT | Special Weather Statement | FFC | Upson | 34 min |
| Jun 29, 2:44 PM EDT | Severe Thunderstorm Warning | FFC | Talbot, Taylor, Upson | 46 min |
| Jun 29, 2:46 PM EDT | Special Weather Statement | FFC | Upson | 29 min |
| Jun 29, 3:08 PM EDT | Special Weather Statement | FFC | Houston | 37 min |
| Jun 29, 3:19 PM EDT | Special Weather Statement | FFC | Upson | 26 min |
| Jun 29, 3:33 PM EDT | Special Weather Statement | FFC | Haralson | 27 min |
| Jun 29, 3:48 PM EDT | Special Weather Statement | FFC | Crisp | 27 min |
| Jun 29, 4:19 PM EDT | Special Weather Statement | FFC | Crisp | 26 min |
| Jun 29, 4:27 PM EDT | Special Weather Statement | FFC | Pulaski | 33 min |
| Jun 29, 4:31 PM EDT | Severe Thunderstorm Warning | FFC | Pulaski | 44 min |
| Jun 29, 4:44 PM EDT | Special Weather Statement | FFC | Bartow | 31 min |
| Jun 29, 4:46 PM EDT | Special Weather Statement | FFC | Crisp | 29 min |
| Jun 29, 4:52 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Pulaski | 25 min |
| Jun 29, 5:29 PM EDT | Special Weather Statement | FFC | Jones, Twiggs | 31 min |
| Jun 29, 5:44 PM EDT | Special Weather Statement | FFC | Stewart | 31 min |
| Jun 29, 7:04 PM EDT | Special Weather Statement | FFC | Emanuel | 26 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.